Posted by: Tracey | 2009-05-14

Pains / cramps in feet, legs, ankles and thighs

I have always had calf cramps, but over the past few weeks these cramps have started in my inner thighs, my legs, calves, ankles and feet (both and sometimes at the same time). The duration of these " cramp attacks"  have also started to increase. They used to last for only a few seconds but have increased to an average of 25 to 30 minutes. I have an average of 8 of these cramps every night which works out to 4 hours I' m " dancing"  around the house or the garden trying to ease the pain. I have tried iron supplements, magnesium, eating more salt, eating more bananas, drinking less orange juice, calcium supplements, folic acid, tissue salts, you name it. Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Dear Tracey

The cramping you have described is quite unusual, it really does sound that you have tried everything but I think there must be a cause for this. I suspect some deficiency but I'm not sure. I would visit a dietitian or even a physio to get to the bottom of this.

Sorry I can't be more help


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Anonymous | 2009-05-21

Are you on a statin drug for cholesterol? If so, this could be a serious complication to taking the statin....check with your primary care physician.

Reply to Anonymous
Posted by: Anonymous | 2009-05-18

It seems to me it is a magnesuim and potasuim shortage. If not wanting to drink vitimins for it, eat a bannana evey day.

Reply to Anonymous

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.